Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 17, 2014, 7:16 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 7:16 PM CDT (00:16 UTC)
- Expired
- Mar 17, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS84 KMAF 180016 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 716 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT/10 PM CDT THIS EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM MDT TUESDAY MORNING TO 8 PM MDT TUESDAY EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .STRONG RED FLAG WEATHER WILL CONTINUE IN THE GUADALUPE AND DELAWARE MOUNTAINS FOR A FEW MORE HOURS AND THE WARNING HAS BEEN REISSUED THROUGH MID EVENING. THERE WILL BE POOR RECOVERY TONIGHT... THEN WARMER TEMPERATURES AND A DAY OF DRYING WILL CAUSE HUMIDITIES TO DROP BELOW 10 PERCENT TUESDAY AND WINDY CONDITIONS CREATE WORSE FIRE WEATHER CONDITIONS TUESDAY. NMZ114-TXZ258-180300- /O.EXP.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ /O.NEW.KMAF.FW.W.0019.140318T0016Z-140318T0300Z/ /O.CON.KMAF.FW.A.0015.140318T1600Z-140319T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 616 PM MDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH HIGHER GUSTS. WEST 25 TO 35 MPH TUESDAY. * HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING...5 TO 15 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ057-180300- /O.EXP.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ /O.NEW.KMAF.FW.W.0019.140318T0016Z-140318T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 716 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 6:20 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 17, 6:20 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT Mon Mar 17 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Windy conditions will abate early this evening, except winds will
persist near 15kts at FST. Winds will gradually turn w-nw by Tue
12Z-15Z and increase too out of the nw with a pre-frontal trof.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT Mon Mar 17 2014/
DISCUSSION...
Temperatures have warmed up nicely this afternoon after a cold
start. As the upper trough that gave us windy conditions yesterday
pushes east another is digging across the Rockies. A lee sfc trough
has already developed and is helping increase southwesterly winds
across the area this afternoon. The winds combined with the very dry
air across the region has led to some high fire danger across the
Guadalupe Mountains. Please see the fire wx discussion below.
As this upper trough swings by to our north it will drag a cold
front through the area tomorrow afternoon. Ahead of the front there
may be a brief period around Noon of strong northwesterly winds
across N. Lea County and the northern Permian Basin. Fire danger is
expected to be elevated during this time, but the winds should
diminish through the remainder of the afternoon. Given the expected
timing of the front most areas should still be able to warm well
into the 70s and 80s. Northerly winds behind the front will not be
nearly as strong as they were Sunday, but still expect breezy
conditions. Temperatures will slide back below normal for Wednesday
with lows near freezing possible in the morning. Mid level flow then
becomes zonal by the end of the week allowing southeasterly sfc flow
(and even a bit of Gulf moisture) to return to the area.
Our next cold front enters the picture this weekend with much cooler
temperatures. Both long range models also introduce QPF into parts
of the area Sunday with a weak disturbance. Given this, will lower
temperatures significantly Sunday and throw in a slight chance of
showers for the eastern Permian Basin and lower Trans Pecos where
the better moisture will lie.
FIRE WEATHER...
Winds have been blowing 30 to 40 mph, though snowfall yesterday has
kept relative humidities above 15 percent so far today in the
Guadalupe Mountains. Continued westerly winds may allow for brief
critical conditions to develop later this afternoon, then poor
humidity recovery tonight will lead to worse conditions tomorrow as
temperatures increase and dewpoints drop. Near or brief critical
fire weather conditions will also be possible tomorrow in southern
Chaves and northern Lea counties as well as the northwestern Permian
Basin, but weaker winds make this area more marginal so a Fire
Weather Watch has only been issued for the mountains on Tuesday.
Northwesterly winds Tuesday will shift from the northeast Tuesday
night with the arrival of a front which will be a concern despite
diminishing wind speeds.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 6 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
HIGH WIND WARNING until 6 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
FIRE WEATHER WATCH from Tuesday morning through Tuesday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
TX...RED FLAG WARNING until 7 PM CDT /6 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Guadalupe Mountains...Van Horn and
Highway 54 Corridor.
HIGH WIND WARNING until 6 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Tuesday morning through Tuesday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, Mar 17, 2:54 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT MON MAR 17 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-182000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 254 PM CDT MON MAR 17 2014 /154 PM MDT MON MAR 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS ARE LIKELY FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON SO A HIGH WIND WARNING HAS BEEN ISSUED FOR THIS AREA. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY IN THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR AREA. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AGAIN TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:34 PM CDT | High Wind Warning | MAF | 2 hr | |
| Mar 18, 4:17 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin, Scurry | 17 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.